Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 368, NWS Tulsa, OK

June 1, 2008Benton County, Madison County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2008, 7:55 AM CDT for Benton County, Madison County, Washington County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2008, 7:55 AM CDT (12:55 UTC)
Expired
Jun 1, 2008, 8:35 AM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 99 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 8:02 AM CDTHAIL 0.751 Nw Springdale, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
292 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 011255
SVRTSA
ARC007-087-143-011400-
/O.NEW.KTSA.SV.W.0368.080601T1255Z-080601T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
755 AM CDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BENTON COUNTY IN NORTHWEST ARKANSAS
  WESTERN MADISON COUNTY IN NORTHWEST ARKANSAS
  NORTHEASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 900 AM CDT

* AT 750 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR TONTITOWN...MOVING SOUTHEAST
  AT 22 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SPRINGDALE...
  FAYETTEVILLE...ELKINS...HINDSVILLE...WESLEY...JAPTON AND
  HUNTSVILLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3614 9365 3588 9384 3613 9441 3630 9429
TIME...MOT...LOC 1255Z 293DEG 19KT 3616 9417

$$
2 follow-up statements
000 
WWUS54 KTSA 011312
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
812 AM CDT SUN JUN 1 2008

ARC007-011322-
/O.CAN.KTSA.SV.W.0368.000000T0000Z-080601T1400Z/
BENTON AR-
812 AM CDT SUN JUN 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENTON COUNTY IS
CANCELLED...

LAT...LON 3588 9384 3617 9434 3618 9433 3621 9418
      3621 9401 3623 9400 3614 9365
TIME...MOT...LOC 1312Z 293DEG 19KT 3612 9407

$$

ARC087-143-011400-
/O.CON.KTSA.SV.W.0368.000000T0000Z-080601T1400Z/
WASHINGTON AR-MADISON AR-
812 AM CDT SUN JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR WESTERN MADISON AND NORTHEASTERN WASHINGTON COUNTIES...

AT 807 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SHADY GROVE...MOVING
SOUTHEAST AT 22 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GOSHEN...
MAYFIELD...ELKINS...TUTTLE...HINDSVILLE...WESLEY...GEORGETOWN...
JAPTON...HUNTSVILLE AND HARMONY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3588 9384 3617 9434 3618 9433 3621 9418
      3621 9401 3623 9400 3614 9365
TIME...MOT...LOC 1312Z 293DEG 19KT 3612 9407

$$
000 
WWUS54 KTSA 011335
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
835 AM CDT SUN JUN 1 2008

ARC087-143-011345-
/O.CAN.KTSA.SV.W.0368.000000T0000Z-080601T1400Z/
WASHINGTON AR-MADISON AR-
835 AM CDT SUN JUN 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MADISON AND
NORTHEASTERN WASHINGTON COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM.

LAT...LON 3588 9384 3617 9434 3618 9433 3621 9418
      3621 9401 3623 9400 3614 9365
TIME...MOT...LOC 1335Z 293DEG 19KT 3607 9393

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:51 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 1, 4:51 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
451 AM CDT SUN JUN 1 2008

.DISCUSSION...
BOUNDARY FROM SOUTHERN MISSOURI WEST BACK INTO NORTHEAST
OKLAHOMA STILL ACTIVE.  CURRENTLY BIG HAILER IN DELAWARE
COUNTY.  FORECAST CONTINUES TO REVOLVE AROUND BOUNDARIES
AND CONDITIONALLY UNSTABLE ATMOSPHERE. IN THE SHORT TERM
TRIED TO PLAY ONGOING CONVECTION. MORE THUNDER LIKELY TO
IGNITE AGAIN THIS AFTERNOON WITH WEST-EAST BOUNDARY NEAR
THE VICINITY OF STATE HIGHWAY 412. HIGHEST POP NORTHEAST.
NORTHEAST CONTINUES TO BE FAVORED THIS EVENING..INTO THE
OVERNIGHT HOURS. FRONT LIFTS NORTH MONDAY WITH TEMP INTO
LOWER 90S. UNSEASONABLY MILD NIGHT MONDAY NIGHT.   NEAR
ZONAL FLOW PUSHES FRONTAL BOUNDARY TO NEAR  I-44 BY DARK
TUESDAY.  RE-INTRODUCED PRECIP CHANCES TUESDAY AFTERNOON
AND NIGHT. MODELS AGREE ON LARGE SCALLE RIDGE EAST COAST
AND LARGE TROF WEST AFTER WEDNESDAY.   AN ACTIVE WEATHER
PERIOD TO FOLLOW...IF NOT OUR FORECAST AREA... ELSEWHERE
IN THE PLAINS.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  71  93  77 /  50  30  20  10
FSM   91  69  93  73 /  40  30  10  10
MLC   90  72  90  74 /  20  20  10  10
BVO   86  65  93  74 /  50  40  30  10
FYV   86  65  88  72 /  50  40  20  10
BYV   85  63  88  72 /  60  50  20  10
MKO   89  68  92  74 /  40  30  20  10
MIO   84  65  89  73 /  60  50  30  10
F10   91  70  91  73 /  30  20  10  10
HHW   89  69  90  74 /  10  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Jun 1, 5:13 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT SUN JUN 1 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
451 AM CDT SUN JUN 1 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A STATIONARY FRONT LIES EAST TO WEST ACROSS NORTHWEST ARKANSAS AND
NORTHEAST OKLAHOMA THIS MORNING. THIS WILL REMAIN A FOCUS FOR SHOWERS
AND THUNDERSTORMS AS IT DRIFTS VERY SLOWLY TO THE SOUTH. WARM AND
UNSTABLE AIR REMAINS OVER THE REGION AND SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CONTINUE NEAR AND TO THE NORTH OF
THIS BOUNDARY THROUGH TODAY. HAIL AND STRONG WINDS CONTINUE TO BE
THE MAIN THREATS BUT WEAK DEEP LAYER SHEAR IS SUFFICIENT FOR AN
ISOLATED TORNADO.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE AREA WILL REMAIN IN THE MOIST AND UNSTABLE ATMOSPHERE FOR MUCH
OF THE WEEK. WITH WEAK BOUNDARIES REMAINING IN THE AREA A CHANCE OF
THUNDERSTORMS IS POSSIBLE NEARLY EVERY DAY THIS WEEK. LATER IN THE
WEEK A STRONG UPPER LEVEL SYSTEM WILL BE IN INFLUENCING THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 1, 3:11 AM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 AM CDT SUN JUN 1 2008

OKZ057-010900-
CRAIG OK-
311 AM CDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL CRAIG

AT 311 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CENTRAILIA...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...VINITA...CENTRALIA...PYRAMID
CORNERS...BLUEJACKET AND CENTRAILIA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3683 9500 3660 9501 3659 9501 3658 9502
      3670 9541 3688 9535
TIME...MOT...LOC 0811Z 283DEG 39KT 3676 9523
Special weather statement, Jun 1, 3:50 AM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 AM CDT SUN JUN 1 2008

OKZ058-063-010930-
DELAWARE OK-OTTAWA OK-
350 AM CDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN DELAWARE AND SOUTHWESTERN OTTAWA

AT 350 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF AFTON...MOVING SOUTHEAST AT 46 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ZENA...CLEORA...GROVE...BERNICE
AND AFTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3664 9472 3642 9478 3656 9501 3660 9501
      3660 9500 3677 9500
TIME...MOT...LOC 0850Z 304DEG 40KT 3662 9492
Special weather statement, Jun 1, 6:39 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
639 AM CDT SUN JUN 1 2008

ARZ020-011230-
FRANKLIN AR-
639 AM CDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 639 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF FERN...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PARADISE...PINEY...ALIX...
OZARK...PETER PENDER...VESTA...MEG...DENNING...CECIL...ALTUS...
TONEY...LONELM...CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...FERN...
BARNES AND WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3537 9374 3539 9379 3532 9380 3533 9404
      3547 9405 3549 9403 3558 9402 3558 9408
      3566 9407 3567 9398 3570 9398 3563 9370
      3538 9369
TIME...MOT...LOC 1139Z 314DEG 22KT 3562 9405
Special weather statement, Jun 1, 7:17 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 AM CDT SUN JUN 1 2008

ARZ001-010-011300-
BENTON AR-WASHINGTON AR-
717 AM CDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN WASHINGTON AND SOUTHEASTERN BENTON

AT 717 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROCKY COMFORT...MOVING SOUTHEAST AT 18 MPH. A LARGE PORTION OF
NORTHEASTERN WASHINGTON AND SOUTHEASTERN BENTON COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 800 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3635 9386 3597 9401 3619 9444 3637 9431
TIME...MOT...LOC 1217Z 298DEG 15KT 3623 9429
Special weather statement, Jun 1, 7:46 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 AM CDT SUN JUN 1 2008

OKZ054-055-011330-
OSAGE OK-WASHINGTON OK-
746 AM CDT SUN JUN 1 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WASHINGTON AND EASTERN OSAGE

AT 746 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OKESA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OKESA...BARTLESVILLE...OCHELATA AND DEWEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3685 9582 3655 9583 3661 9616 3681 9617
TIME...MOT...LOC 1246Z 272DEG 13KT 3669 9609

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:41 AM CDTSevere Thunderstorm WarningTSABenton49 min
Jun 1, 5:17 AM CDTSevere Thunderstorm WarningTSAWashington43 min
Jun 1, 5:50 AM CDTSevere Thunderstorm WarningTSACrawford, Washington55 min
Jun 1, 6:16 AM CDTSevere Thunderstorm WarningTSABenton, Washington59 min
Jun 1, 6:39 AM CDTSpecial Weather StatementTSAFranklin51 min
Jun 1, 7:17 AM CDTSpecial Weather StatementTSABenton43 min
Jun 1, 8:51 AM CDTSpecial Weather StatementTSAMadison54 min
Jun 1, 9:06 AM CDTSevere Thunderstorm WarningTSAMadison54 min
Jun 1, 9:54 AM CDTSevere Thunderstorm WarningTSABenton, Washington18 min
Jun 1, 10:14 AM CDTSevere Thunderstorm WarningTSAWashington40 min
Jun 1, 10:50 AM CDTSevere Thunderstorm WarningTSAWashington55 min
Jun 1, 11:00 AM CDTSevere Thunderstorm WarningTSAMadison60 min
Jun 1, 11:36 AM CDTFlash Flood WarningTSABenton, Madison, Washington4 hr
Jun 1, 11:58 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian, Washington62 min
Jun 1, 12:30 PM CDTSevere Thunderstorm WarningTSAFranklin35 min
Jun 1, 12:44 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian3 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.